MAUDE Adverse Event Report: COOK IRELAND LTD GEENEN PANCREATIC STENT; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK IRELAND LTD GEENEN PANCREATIC STENT; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number G22107
Medical Device Problem Codes Break (1069); Use of Device Problem (1670)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/30/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
This file is being reported based on the fda mdr malfunction precedence "stent fracture".The gpso-5-3 couldn't get in the pancratic duct because the gpso-5-3 distal flap was broken.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to (b)(4).Importer site establishment registration number: 3005580113.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4).Cook medical incorporated (cmi), 1025 acuff road, p.O box 4195, bloomington, indiana 47402-4195.Importer site establishment registration number: 3005580113.Device evaluation: 1 x gpso-5-3 device of lot c1512248 was returned to cirl for a lab evaluation.It was returned opened in it¿s original packaging.Lab evaluation: the device involved in the complaint was evaluated in laboratory on 3rd of december 2018.In summary the following results were observed in the lab evaluation.All of the stent was there in one piece, no defects found.There were no defects observed on the stent.Complaint is confirmed based on the customers testimony as the clinical setting that could impact on the functionality of the device cannot be replicated in the laboratory.Root cause (possible): no defect was identified with the stent.Complaint is confirmed based on the customers testimony as the clinical setting that could impact on the functionality of the device cannot be replicated in the laboratory.The reason given by the user that they could not advance the stent due to missing flaps on distal end would not cause advancement difficulties as the flaps have no impact on how the stent advances over the wire.However, the issue the user experience with advancement difficulties could have been due to an incorrect stent selection.The physician may have chosen a stent that was too short for the duct.See attached email from engineering ¿pr244596_engineering input¿.Documents review: the instructions for use, ifu (ifu0055-3) which accompanies this device instructs the end user to ¿visually inspect with particular attention to kinks, bends and breaks.If any abnormality is detected that would prohibit proper working condition, do not use¿.The instructions for use, ifu (ifu0055-3) which accompanies this device cautions the end user to ¿complete diagnostic evaluation must be performed, prior to use, to determine proper stent size.¿ summary: complaint is confirmed based on customer testimony.The patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for emerging trends.
 
Event or Problem Description
The gpso-5-3 couldn't get in the pancratic duct because the gpso-5-3 distal flap was broken.
 
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4).Cook medical incorporated (cmi), 1025 acuff road, p.O box 4195, bloomington, indiana 47402-4195.Importer site establishment registration number: (b)(4).Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description

Brand Name
GEENEN PANCREATIC STENT
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key8105123
Report Number3001845648-2018-00551
Device Sequence Number2118782
Product Code FGE
UDI-Device Identifier00827002221079
UDI-Public(01)00827002221079(17)210619(10)C1512248
Combination Product (Y/N)N
PMA/510(K) Number
K900923
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/19/2021
Device Model NumberG22107
Device Catalogue NumberGPSO-5-3
Device Lot NumberC1512248
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/27/2018
Was the Report Sent to FDA? No
Distributor Facility Aware Date11/27/2018
Event Location Hospital
Initial Date Received by Manufacturer 10/31/2018
Supplement Date Received by Manufacturer10/31/2018
10/31/2018
10/31/2018
Initial Report FDA Received Date11/27/2018
Supplement Report FDA Received Date12/19/2018
01/16/2019
02/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1